Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 7, 2014, 8:16 PM MDT. It took effect at May 8, 2014, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 8:16 PM MDT (02:16 UTC)
- In effect from
- May 8, 2014, 11:00 AM MDT
- Expired
- May 8, 2014, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
659 WWUS84 KMAF 080216 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 916 PM CDT WED MAY 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER FOR WESTERN PERMIAN BASIN...SOUTHEAST NEW MEXICO...AND GUADALUPE MOUNTAINS... ...RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .CRITICAL FIRE WEATHER CONDITIONS ARE SLOWLY ABATING BUT WILL PERSIST INTO LATE EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN BELOW AND NEAR 15 PERCENT AND COMBINE WITH GUSTY SOUTHWEST 20 FOOT WINDS TO RESULT IN VERY HIGH TO EXTREME FIRE DANGER. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT... BRINGING NOT ONLY A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PERMIAN BASIN BUT ALSO COOLER TEMPERATURES. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN IN THE GUADALUPE MOUNTAINS THURSDAY AFTERNOON. TXZ046>048-051>053-061>063-067>070-074-075-079>082-080330- /O.CAN.KMAF.FW.W.0039.000000T0000Z-140508T0400Z/ DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- 916 PM CDT WED MAY 7 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF THE PERMIAN BASIN... THE HUMIDITY HAS INCREASED AND THE WARNING HAS BEEN CANCELLED. $$ NMZ114-TXZ258-081430- /O.UPG.KMAF.FW.A.0032.140508T1800Z-140509T0000Z/ /O.NEW.KMAF.FW.W.0040.140508T1700Z-140509T0300Z/ /O.CON.KMAF.FW.W.0039.000000T0000Z-140508T0400Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 816 PM MDT WED MAY 7 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FOR GUSTY WINDS AND LOW HUMIDITY... * HUMIDITY...TODAY...10 PERCENT. THURSDAY...10 TO 15 PERCENT. * WIND...SOUTHWEST 25 TO 35 MPH. * FIRE DANGER...HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ NMZ115-TXZ045-050-057>060-080400- /O.CON.KMAF.FW.W.0039.000000T0000Z-140508T0400Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- 916 PM CDT WED MAY 7 2014 /816 PM MDT WED MAY 7 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY... * HUMIDITY...10 TO 15 PCT. * WIND...SOUTHWEST 20 TO 30 MPH. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
3 follow-up statements
422 WWUS84 KMAF 081056 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 AM CDT THU MAY 8 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .A PACIFIC COLD FRONT MOVED THROUGH THE REGION OVERNIGHT...AND WILL RESULT IN SLIGHTLY COOLER TEMPERATURES TODAY. HOWEVER...RECOVERIES OVERNIGHT WERE POOR...AND RELATIVE HUMIDITIES WILL REMAIN CRITICAL TODAY. COUPLED WITH INCREASED WESTERLY WINDS BEHIND THE FRONT...AND VERY HIGH TO EXTREME FIRE DANGER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY IN THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. NMZ115-082300- /O.EXA.KMAF.FW.W.0040.140508T1700Z-140509T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 456 AM MDT THU MAY 8 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS... * HUMIDITY...5 TO 10 PERCENT. * WIND...WEST 20 TO 25 MPH. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ NMZ114-TXZ258-082300- /O.CON.KMAF.FW.W.0040.140508T1700Z-140509T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 456 AM MDT THU MAY 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... HUMIDITY OF 15 PERCENT OR LESS...AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * HUMIDITY...10 PERCENT. * WIND...WEST 20 TO 25 MPH INCREASING TO 30 TO 40 MPH IN THE AFTERNOON. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
721 WWUS84 KMAF 081939 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 239 PM CDT THU MAY 8 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... .GUSTY WESTERLY WINDS ALONG WITH RH VALUES IN THE TEENS WILL CONTINUE UNTIL AFTER SUNSET FROM THE GUADALUPE MOUNTAINS EAST ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO. LOOK FOR THE WINDS TO LAY DOWN AND TEMPERATURES TO COOL BY MID EVENING...RESULTING IN HIGHER RH READINGS. HOWEVER...RH RECOVERY ACROSS THE GUADALUPES WILL BE POOR OVERNIGHT. WARMER TEMPERATURES ALONG WITH AN INCREASE IN SOUTHWESTERLY WINDS WILL COMBINE TO CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH THE WEEKEND...WHILE SPREADING EAST ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND SOUTH ACROSS THE DELAWARE AND BAYLOR MOUNTAINS OF WEST TEXAS. NMZ114-TXZ258-091100- /O.NEW.KMAF.FW.A.0033.140509T1800Z-140510T0200Z/ /O.CON.KMAF.FW.W.0040.000000T0000Z-140509T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 139 PM MDT THU MAY 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * HUMIDITY...10 PERCENT. * WIND...WEST 20 TO 25 MPH INCREASING TO 30 TO 40 MPH IN THE AFTERNOON. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-090300- /O.CON.KMAF.FW.W.0040.000000T0000Z-140509T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 139 PM MDT THU MAY 8 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PLAINS OF SOUTHEASTERN NEW MEXICO... * HUMIDITY...5 TO 10 PERCENT. * WIND...WEST 20 TO 25 MPH. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
884 WWUS84 KMAF 090322 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1022 PM CDT THU MAY 8 2014 ...FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS... AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .WARMER TEMPERATURES ALONG WITH AN INCREASE IN SOUTHWESTERLY WINDS WILL COMBINE TO CREATE ANOTHER DAY OF CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH THE WEEKEND...WHILE SPREADING EAST ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND SOUTH ACROSS THE DELAWARE AND BAYLOR MOUNTAINS OF WEST TEXAS. NMZ114-TXZ258-091100- /O.EXP.KMAF.FW.W.0040.000000T0000Z-140509T0300Z/ /O.CON.KMAF.FW.A.0033.140509T1800Z-140510T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 922 PM MDT THU MAY 8 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING HAS EXPIRED FOR THE GUADALUPE MOUNTAINS... * HUMIDITY...10 PERCENT. * WIND...WEST 20 TO 25 MPH INCREASING TO 30 TO 40 MPH FRIDAY AFTERNOON. * FIRE DANGER...VERY HIGH TO EXTREME. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS...DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. IT ONLY TAKES A SPARK TO START A DEADLY WILDLAND FIRE. && $$ NMZ115-090430- /O.EXP.KMAF.FW.W.0040.000000T0000Z-140509T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 922 PM MDT THU MAY 8 2014 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE PLAINS OF SOUTHEASTERN NEW MEXICO... CONDITIONS HAVE ABATED AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 5:56 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 7, 5:56 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT Wed May 7 2014
.AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours will be strong
erratic winds and lightning due to high-based convective activity
this evening and overnight. Over the last hour, area thunderstorms
have resulted in strong winds at MAF, decreasing vsbys down to 2SM
at times. An AWW remains in place for MAF until 0030Z but will
need to reissue if current conditions persist. Will continue the
mention of strong winds, lower vsbys and -TSRA in a tempo for the
next few hours and will amend when needed according to radar
trends. For now, it looks as though most of the activity will
remain east of all the other TAF sites but convection could
increase near MAF and possibly FST later tonight as the dryline
retreats westward. The dryline is currently east of all terminals
and gusty southwest winds around 15-20kts sustained can be
expected through 08/02Z. Otherwise...westerly winds begin to
increase mid to late morning Thursday with mostly clear skies
expected.
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT Wed May 7 2014/
DISCUSSION...
An upper level trough is approaching the region today with upper
lift increasing ahead of the trough. A lee surface trough is again
developing across West Texas and eastern New Mexico this afternoon
with gusty southwest winds across the CWA. Temperatures today will
be similar or a couple of degrees cooler than yesterday as heights
fall over the area. An upper level jet associated with the base of
the upper trough is moving over the region causing higher winds to
mix down to the surface. A High Wind Warning is in effect for the
Guadalupe Mountains and a Wind Advisory is in effect for the
southeast New Mexico plains, Van Horn and Highway 54 Corridor, Davis
Mountains, Marfa Plateau, and southeastward to the Big Bend area
this afternoon and evening. A dryline has developed across the far
eastern CWA this afternoon and is expected to retrograde westward
this evening. Strong to severe thunderstorms will be possible along
and east of the dryline with CAPE values over 2000 J/kg and 0 to 6
km bulk shear vectors around 45 to 50 kts. A severe thunderstorm
watch has been issued for Mitchell and Scurry Counties. A cumulus
field has already started to develop across the area with
thunderstorms beginning to develop to the northeast of the CWA.
Showers and thunderstorms will move out of the area Thursday morning
with west winds and cooler temperatures prevailing across the area
during the day as the upper trough moves over the central conus. On
Friday, a shortwave associated with the upper trough will move over
the Big Bend area possibly producing some convection but it will
likely remain south and east of the CWA. Temperatures will warm up
slightly on Friday but will warm up even more on Saturday as a
surface trough becomes established under west southwest flow aloft.
Another upper level trough will approach the region on Sunday and
the base of the trough will move over the area on Monday. A dryline
will develop across the area late Sunday evening with thunderstorms
possibly developing during the overnight hours. This will occur
ahead of a cold front associated with the upper trough that is
expected to move into the CWA on Monday. Temperatures on Monday
will cool to slightly below average and will be cooler for Tuesday
as well.
FIRE WEATHER...
Winds have been slow to increase across the area today, we are are
finally seeing critical fire weather conditions at several observing
locations. Most of the locations are in low end or marginal Red Flag
criteria, but with such very dry fuels the broad warning seems
warranted and will let it run its course through this evening. There
will poor humidity recovery tonight, but the upper trough bringing
the gusty winds today will be moving east tomorrow allowing for
lighter winds. The only location that should be in Red Flag Warning
Thursday will be the Guadalupe Mountains which have been upgraded.
Very dry air will remain in place through the weekend so the fire
weather forecast will be mainly one of winds, which are expected to
remain below 20 mph as the jet stream holds well to the north.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 10 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
WIND ADVISORY until Midnight MDT tonight FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...Northern
Lea County...Southern Lea County.
HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
TX...RED FLAG WARNING until 11 PM CDT /10 PM MDT/ this evening FOR
THE FOLLOWING ZONES... Andrews...Big Bend Area...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Presidio Valley...Reagan...Reeves County and Upper
Trans Pecos...Scurry...Terrell...Upton...Van Horn and
Highway 54 Corridor...Ward...Winkler.
WIND ADVISORY until 1 AM CDT Thursday FOR THE FOLLOWING ZONES...
Big Bend Area...Davis/Apache Mountains Area...Marfa
Plateau...Van Horn and Highway 54 Corridor.
HIGH WIND WARNING until Midnight MDT tonight FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
RED FLAG WARNING from 11 AM to 9 PM MDT Thursday FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
27Hazardous weather outlook, May 7, 2:03 PM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 303 PM CDT WED MAY 7 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 303 PM CDT WED MAY 7 2014 /203 PM MDT WED MAY 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE ONCE AGAIN FORECAST FOR WEST TEXAS AND SOUTHEAST NEW MEXICO. THE GREATEST THREAT FOR RAPID TO EXTREME FIRE GROWTH AND SPREAD WILL BE FROM THE DAVIS AND GUADALUPE MOUNTAINS NORTH AND EAST ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND MUCH OF THE PERMIAN BASIN OF WEST TEXAS. A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING IN THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT. THESE HIGHER WINDS MAY DEVELOP EAST AND SOUTH INTO THE ADJACENT PLAINS...AS WELL AS THE DAVIS...APACHE...AND CHISOS MOUNTAINS... WHERE SOUTHWEST WINDS 25 TO 35 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. SEVERE THUNDERSTORM WATCH 123 HAS BEEN ISSUED FOR THE WESTERN LOW ROLLING PLAINS. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN THURSDAY IN THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY MANAGERS AND FIRE DEPARTMENTS SHOULD BE PREPARED FOR SIGNIFICANT FIRE POTENTIAL WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 7, 6:02 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
702 PM CDT WED MAY 7 2014
TXZ069-075-080030-
PECOS-UPTON-
702 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND SOUTHEASTERN UPTON COUNTIES UNTIL 730 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF IRAAN AT 701
PM CDT...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3108 10202 3104 10203 3099 10202 3099 10198
3092 10187 3089 10188 3086 10185 3074 10181
3074 10193 3063 10222 3074 10260 3104 10229
3104 10224 3102 10219 3099 10209 3100 10203
3108 10203 3108 10225 3123 10209 3108 10177
TIME...MOT...LOC 0001Z 217DEG 33KT 3117 10204Special weather statement, May 7, 6:06 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT WED MAY 7 2014
TXZ075-082-080030-
PECOS-TERRELL-
706 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES UNTIL 730 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF SHEFFIELD AT
706 PM CDT...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3045 10195 3055 10212 3074 10187 3071 10180
3070 10180 3068 10177 3066 10176 3065 10170
3065 10169
TIME...MOT...LOC 0006Z 215DEG 33KT 3057 10197Special weather statement, May 7, 6:06 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
706 PM CDT WED MAY 7 2014
TXZ063-070-080030-
GLASSCOCK-REAGAN-
706 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK AND NORTHEASTERN REAGAN COUNTIES UNTIL 730 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH REAGAN FIRE STATION AT
706 PM CDT...MOVING NORTHEAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS TO 55 MPH... DEADLY CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3206 10156 3207 10128 3164 10128 3153 10129
3152 10162 3163 10173
TIME...MOT...LOC 0006Z 219DEG 41KT 3161 10158Special weather statement, May 7, 6:35 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT WED MAY 7 2014
TXZ063-070-080100-
GLASSCOCK-REAGAN-
735 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
REAGAN AND SOUTHERN GLASSCOCK COUNTIES UNTIL 800 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF NORTH REAGAN FIRE
STATION AT 734 PM CDT...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG
STORM IS NEAR TEXON...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS TO 55 MPH... HAIL... BRIEF HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
&&
LAT...LON 3168 10176 3190 10157 3200 10128 3184 10127
3157 10128 3122 10130 3111 10148 3108 10177
TIME...MOT...LOC 0034Z 216DEG 32KT 3160 10151Special weather statement, May 7, 7:34 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT WED MAY 7 2014 TXZ070-080200- REAGAN- 834 PM CDT WED MAY 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTHERN REAGAN COUNTY UNTIL 900 PM CDT... STRONG THUNDERSTORMS WERE APPROACHING EXTREME SOUTHERN REAGAN COUNTY AT 833 PM CDT...MOVING NORTHEAST AT 45 MPH. TEXON AND BIG LAKE MAY BE IMPACTED BY THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. && LAT...LON 3108 10129 3108 10176 3139 10176 3140 10126 TIME...MOT...LOC 0133Z 232DEG 31KT 3107 10172
Special weather statement, May 7, 8:02 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
902 PM CDT WED MAY 7 2014
TXZ070-080230-
REAGAN-
902 PM CDT WED MAY 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN REAGAN COUNTY UNTIL 930 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BEST AT 901 PM
CDT...MOVING NORTHEAST AT 45 MPH.
BIG LAKE IS IN THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO SMALL HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3136 10166 3144 10154 3156 10129 3124 10128
3112 10133 3109 10156 3123 10170
TIME...MOT...LOC 0201Z 233DEG 32KT 3119 10158The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:03 AM MDT | High Wind Warning | MAF | Eddy | 18 hr |
| May 8, 1:39 PM MDT | Fire Weather Watch | MAF | 14 hr | |
| May 7, 6:06 PM MDT | Special Weather Statement | MAF | Glasscock | 24 min |
| May 7, 6:15 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 45 min |
| May 7, 6:35 PM MDT | Special Weather Statement | MAF | Glasscock, Reagan | 25 min |
| May 7, 6:39 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 36 min |
| May 7, 6:56 PM MDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 7:34 PM MDT | Special Weather Statement | MAF | Reagan | 26 min |
| May 7, 8:02 PM MDT | Special Weather Statement | MAF | Reagan | 28 min |
| May 7, 8:33 PM MDT | Special Weather Statement | MAF | Reagan | 27 min |
| May 7, 10:10 PM MDT | Special Weather Statement | MAF | Ector | 35 min |
| May 7, 10:13 PM MDT | Special Weather Statement | MAF | Martin | 32 min |
| May 7, 10:34 PM MDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| May 7, 10:34 PM MDT | Special Weather Statement | MAF | Martin | 26 min |
| May 7, 10:49 PM MDT | Special Weather Statement | MAF | Midland | 26 min |
| May 7, 10:52 PM MDT | Special Weather Statement | MAF | Martin | 38 min |
| May 7, 10:54 PM MDT | Special Weather Statement | MAF | Crane | 36 min |
| May 7, 11:04 PM MDT | Special Weather Statement | MAF | Martin | 26 min |
| May 7, 11:09 PM MDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| May 7, 11:16 PM MDT | Severe Thunderstorm Warning | MAF | Midland | 44 min |
| May 7, 11:33 PM MDT | Special Weather Statement | MAF | Midland | 27 min |
| May 7, 11:39 PM MDT | Special Weather Statement | MAF | Martin | 21 min |
| May 7, 11:50 PM MDT | Special Weather Statement | MAF | Upton | 25 min |
| May 7, 11:58 PM MDT | Special Weather Statement | MAF | Howard | 32 min |
| May 8, 12:03 AM MDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| May 8, 12:03 AM MDT | Special Weather Statement | MAF | Midland | 27 min |
| May 8, 12:22 AM MDT | Special Weather Statement | MAF | Upton | 23 min |
| May 8, 12:34 AM MDT | Special Weather Statement | MAF | Mitchell, Scurry | 26 min |
| May 8, 12:43 AM MDT | Special Weather Statement | MAF | Glasscock | 32 min |
| May 8, 4:03 AM MDT | Wind Advisory | MAF | 10 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.